question-icon

What Causes Persistent Dizziness Along With Pain In The Upper Thighs?

default
Posted on Fri, 27 Oct 2017
Question: I have pain on my upper thighs and calf (both and specifically left one) for last 45 days. I am also feeling dizziness for last 30 days. I am consuming tablet for cholesterol and took allergic tablets (which I have stopped now). I have hypothyroid with 5.83 TSH. Also many times I can feel my thigh nerves get twitching.Please suggest to get cured for this thigh pain and dizziness as I am not able to concentrate and focused.
doctor
Answered by Dr. Prof. Kunal Saha (3 hours later)
Brief Answer:
Possibly you have a fluid electrolyte imbalance

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. It seems that somehow you have developed an electrolyte imbalance. I would insist you to take juicy fruits like citrus fruits. They contain plenty of potassium which should help in proper functioning of the muscles and in reduction of the cramps. You also need to increase total fluid (water) intake and to take plenty of ORS (oral rehydration solution) to replenish the lost fluids and salts. That should help in the resolution of your dizziness. Be sure to get your blood pressure checked.

Take thyroxin supplementation for the hypothyroidism.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha (17 hours later)
Thank you Doc. Plz help me out with few more queries

1. I have hypothyroid for last 1 year (it was 9.83 TSH in Sep'16) and on Aug'17 it was 5.83 TSH. I have not started with medicine but have been recommended with Thyronorm (75mcg)...Is it ok to start with this medicine with 75mcg

2. Whenver I am jogging or jumping my lower part (below thigh) of left leg is paining for last 1.5 month.

3. I have been recommended for few tests scheduled on Saturday this week with CBC with Papmsmear, PSA, HB1AC and TSH

4. Can i get your email to send all the test results or if you can recommend other mode of communication.

Thanks
Shamik Choudhary
doctor
Answered by Dr. Prof. Kunal Saha (1 hour later)
Brief Answer:
You need to start taking Thyronorm

Detailed Answer:
1. Yes, you need to start it. 75 mcg per day is the right dose to start with.
2. It is possibly due to potassium depletion. Take juicy fruits like citrus fruits. It should help.
3. Get them done.
4. you can email the attachments to YYYY@YYYY with the query id 349586 and my name mentioned in the subject. Alternatively, you can upload the attachments using the facility on the upper right of this page.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha (23 hours later)
Thank you Prof.

I have uploaded my test reports. My hemoglobin has increased again however 2 months back when i donated blood it was normal.

I have allergic rhinitis and cholesterol as well which is not getting cured for last 7 months. Whenever I am consuming medicine it is temporarily getting cured but starts again. I was asked to get it cured before starting with Thyroid medications.

Also what food should i consume any other way to control hemoglobin.

Please let me know next course of action and looking forward for your help.

Thanks
Shamik
doctor
Answered by Dr. Prof. Kunal Saha (3 hours later)
Brief Answer:
You need to continue taking your cholesterol medication

Detailed Answer:
Thanks for writing back.

The following iron rich foods can help you to increase your hemoglobin level.
* Seafood, clams, liver, beans, peas, whole grains
* sunflower seeds, nuts, and tofu
* Dark green leafy vegetables, such as spinach
* Dried fruit, such as raisins and apricots
* Iron-fortified cereals, breads and pastas
* dark chocolate

For control of cholesterol levels you have to continue to take medicine and stopping is not a good idea. Dietary intake of cholesterol is not related to the blood cholesterol levels in any way. The blood cholesterols are independently synthesized and the medicines block this synthesis. The dietary cholesterol is totally broken down on the other hand.

The thyroid medication needs to be taken independent of the cholesterol levels or hemoglobin levels.

Let me know if you have any further queries.

Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4471 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Persistent Dizziness Along With Pain In The Upper Thighs?

Brief Answer: Possibly you have a fluid electrolyte imbalance Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand your concerns. It seems that somehow you have developed an electrolyte imbalance. I would insist you to take juicy fruits like citrus fruits. They contain plenty of potassium which should help in proper functioning of the muscles and in reduction of the cramps. You also need to increase total fluid (water) intake and to take plenty of ORS (oral rehydration solution) to replenish the lost fluids and salts. That should help in the resolution of your dizziness. Be sure to get your blood pressure checked. Take thyroxin supplementation for the hypothyroidism. Let me know if I could help further. Regards